Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 5, NWS Fort Worth, TX

March 4, 2004Parker County, Texas

NWS Fort Worth, TX issued this tornado warning at Mar 4, 2004, 2:02 PM CST for Parker County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2004, 2:02 PM CST (20:02 UTC)
Expired
Mar 4, 2004, 2:35 PM CST
In force
33 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 63 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 9:45 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WFUS54 KFWD 042002
TORFTW
TXC367-042035-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
202 PM CST THU MAR 4 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 235 PM CST

* AT 202 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  DEVELOPING TORNADO 12 MILES WEST OF SPRINGTOWN...MOVING NORTHEAST
  AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SPRINGTOWN AROUND 210 PM CST

IN ADDITION TO TORNADOES, HAIL TO THE SIZE OF DIMES AND DAMAGING
WINDS TO 60 MPH ARE LIKELY WITH THIS STORM.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

LAT...LON 3299 9791 3300 9757 3289 9773 3279 9786
          3293 9800

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 4, 10:35 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 4, 10:35 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CST THU MAR 4 2004

.UPDATE...
WE WILL UPDATE THE ZFPFTW TO INCLUDE A HEADLINE FOR TORNADO WATCH
#22...FOR THE PORTION OF NORTH TEXAS GENERALLY ALONG AND NW OF A
LINE FROM K7F9-KDTO. OTHERWISE...NO MAJOR CHANGES WILL BE MADE TO
REMAINDER OF THE FIRST PERIOD FORECAST. WE WILL MAINTAIN CATEGORICAL
POPS FOR ALL AREAS...WITH EXTENSIVE SQUALL LINE NOW DEVELOPING
ACROSS WEST TEXAS FORECASTED TO MOVE NE AND ACROSS MUCH OF THE CWFA.
WELL DEFINED MID-LEVEL DRY SLOT PUSHING INTO WESTERN ZONES MAY AID
IN THE DESTABILIZATION PROCESS ACROSS THIS REGION. IF THIS OCCURS...
LONG/CURVED HODOGRAPHS AND DEEP LAYER SHEAR OF 45-55 KTS...AS WELL
AS SFC BASED CAPE VALUES OF 1000-1400 J/KG STRONGLY FAVOR SUPERCELLS
AHEAD OF THE MAIN SQUALL LINE. THE GREATEST THREAT FOR TORNADOES
WILL COME WITH ANY STORMS DEVELOPING IN THE WARM SECTOR AHEAD OF THE
LINE...WITH DAMAGING STRAIGHT LINE WINDS A GREATER THREAT WITHIN THE
SQUALL LINE. SFC WINDS ARE SLIGHTLY STRONGER THAN INDICATED IN THE
CURRENT FORECAST...AND WILL INCREASE TO 25-35 AND GUSTY. ORIENTATION
OF ISOBARIC FORCING WILL ALLOW FOR MORE OF A SE COMPONENT TO WIND
THIS AFTERNOON...AND WILL CHANGE THE FORECAST TO REFLECT THIS AS
WELL.

65/DD

&&

.UPDATE...
725 AM CST THU MAR 4 2004

UPDATING ZONES FOR WIND ADVISORY ENTIRE CWA.  STRONG WINDS HIT
SOUTHERN AND EASTERN SECTIONS OF THE METROPLEX DURING THE PAST TWO
HOURS.  ALTHOUGH IT COULD BE A MESOSCALE FEATURE ASSOCIATED WITH THE
NORTHWEST SIDE OF THE CONVECTIVE... I FEEL THAT THE EVENT ALONG WITH
THE DEEPENING SURFACE LOW AND TIGHTENING PRESSURE GRADIENT AROUND
MIDDAY JUSTIFY AN UPDATE. 75

&&

.AVIATION...
520 AM CST THU MAR 4 2004

FIRST HALF OF THE TAF PERIOD WILL BE VERY ACTIVE.  MVFR CEILINGS
WILL PREVAIL THIS MORNING BUT VISIBILITIES SHOULD REMAIN ABOVE 5
MILES.  IT APPEARS THAT THE IFR CEILINGS WILL REMAIN CLOSER TO THE
WARM FRONT (CURRENTLY NEAR A WICHITA FALLS TO ABILENE LINE.  SHOWERS
AND ISOLATED THUNDERSTORMS OVER THE NEXT FEW HOURS SHOULD AFFECT
ONLY WACO AND DAL...WHERE VISIBILITIES MAY TEMPORARILY FALL TO
AROUND 3 MILES.  BEST ESTIMATE ON THUNDERSTORM ARRIVAL ACROSS THE
METROPLEX IS AROUND 17Z.  STORMS SHOULD MOVE EAST OF ALL TAF SITES
BETWEEN 20 AND 21Z.  AFTER STORMS MOVE TO THE EAST...SOUTHWEST WINDS
WILL INCREASE TO AROUND 18 KNOTS SUSTAINED WITH SOME GUSTS AROUND 26
KNOTS.  CLOUDS WILL CLEAR AROUND 00Z AS DRY SLOT WORKS IN FROM THE
WEST.  SOUTHWEST TO WEST WINDS WILL PREVAIL OVERNIGHT AROUND 15
KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   70  51  66  44 /  90   0   0   0
WACO, TX               71  51  71  44 /  90   0   0   0
PARIS, TX              68  52  61  39 /  90  30   0  20
DENTON, TX             69  49  63  41 /  90   0   0  20
MCKINNEY, TX           68  51  64  41 /  90   0   0  20
DALLAS, TX             70  51  66  44 /  90   0   0   0
TERRELL, TX            70  52  66  43 /  90  20   0   0
CORSICANA, TX          71  52  70  45 /  90  20   0   0
TEMPLE, TX             72  51  73  45 /  90   0   0   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 559 PM CST THURSDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...
TXZ174>175.
TX...WIND ADVISORY FOR TODAY FOR ZONES
TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1
56>162...TXZ174>175.

&&
Hazardous weather outlook, Mar 4, 11:55 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CST THU MAR 4 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1155 AM CST WED MAR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT TODAY FOR ALL OF NORTH TEXAS. IN
ADDITION...TORNADO WATCHES ARE IN EFFECT FOR ALL BUT THE EXTREME
EASTERN PORTIONS OF THE AREA THROUGH 500 PM.

A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SWEEP EAST AND
NORTHEAST ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND EARLY
EVENING. THE MAIN THREATS FROM THE SQUALL LINE WILL BE DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL. A FEW BRIEF TORNADOES COULD
OCCUR WITH THE SQUALL LINE. SHOULD ISOLATED STORMS FORM AHEAD OF THE
SQUALL LINE...THE THREAT OF LONG-LIVED...VERY DAMAGING TORNADOES
WILL INCREASE. THE THREAT OF SEVERE WEATHER WILL END WITH PASSAGE OF
THE SQUALL LINE.

SOUTH WINDS OF 25 TO 40 MPH WILL PREVAIL ACROSS ALL OF NORTH TEXAS
TODAY. A WIND ADVISORY IS IN EFFECT. WIND SPEEDS WILL DECREASE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY ACROSS MOST OF THE AREA.

26

In the hours before

Local storm report, Mar 4, 12:51 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1251 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1250 PM     WIND DAMAGE     RISING STAR              32.10N  98.97W
03/04/2004                  EASTLAND            TX   LAW ENFORCEMNT

            POWER LINES DOWN NEAR RISING STAR

ROBBINS
Local storm report, Mar 4, 1:16 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
116 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0108 PM     HAIL            2 S RANGER               32.44N  98.67W
03/04/2004  0.88 INCH       EASTLAND            TX   TRAINED SPOTTER
Local storm report, Mar 4, 1:19 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
119 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0116 PM     WIND DAMAGE     BRECKENRIDGE             32.76N  98.91W
03/04/2004                  STEPHENS            TX   LAW ENFORCEMNT

            OVERTURNED TRACTOR TRAILER, POWER OUT, POWER POLES
            SNAPPED ON WEST SIDE OF TOWN

ROBBINS
Local storm report, Mar 4, 1:33 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0125 PM     WIND DAMAGE     2 E DUBLIN               32.09N  98.30W
03/04/2004                  ERATH               TX   KSTV RADIO

            POWER LINES DOWN NEAR DUBLIN.
Local storm report, Mar 4, 1:56 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
156 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0130 PM     WIND DAMAGE     BRYSON                   33.16N  98.39W
03/04/2004                  JACK                TX   LAW ENFORCEMNT

            AT 130 PM, POWER POLES SNAPPED, TREES DOWN, ROOFS OFF,
            OUTSHEDS OVER.
Local storm report, Mar 4, 2:01 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0142 PM     WIND DAMAGE     8 S PALO PINTO           32.65N  98.30W
03/04/2004                  PALO PINTO          TX   TRAINED SPOTTER

            TREES DOWN JUST SOUTH OF LONE CAMP. TREE TRUNKS WERE 1
            FOOT IN DIAMETER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:28 PM CSTSevere Thunderstorm WarningFWDEastland62 min
Mar 4, 12:32 PM CSTSevere Thunderstorm WarningFWDStephens58 min
Mar 4, 12:39 PM CSTTornado WarningFWDStephens51 min
Mar 4, 12:47 PM CSTTornado WarningFWDEastland43 min
Mar 4, 12:57 PM CSTTornado WarningFWDYoung48 min
Mar 4, 12:58 PM CSTSevere Thunderstorm WarningFWDComanche, Mills62 min
Mar 4, 1:08 PM CSTSevere Thunderstorm WarningFWDErath67 min
Mar 4, 1:10 PM CSTSevere Thunderstorm WarningFWDPalo Pinto65 min
Mar 4, 1:19 PM CSTTornado WarningFWDPalo Pinto41 min
Mar 4, 1:20 PM CSTSevere Thunderstorm WarningFWDHamilton55 min
Mar 4, 1:26 PM CSTSevere Thunderstorm WarningFWDJack64 min
Mar 4, 1:36 PM CSTSevere Thunderstorm WarningFWDParker54 min
Mar 4, 1:41 PM CSTSevere Thunderstorm WarningFWDBosque, Hood, Somervell64 min
Mar 4, 1:57 PM CSTSevere Thunderstorm WarningFWDMontague, Wise63 min
Mar 4, 2:04 PM CSTSevere Thunderstorm WarningFWDBell, Coryell, McLennan56 min
Mar 4, 2:14 PM CSTTornado WarningFWDWise46 min
Mar 4, 2:16 PM CSTSevere Thunderstorm WarningFWDJohnson59 min
Mar 4, 2:21 PM CSTSevere Thunderstorm WarningFWDTarrant54 min
Mar 4, 2:27 PM CSTSevere Thunderstorm WarningFWDCooke, Hill63 min
Mar 4, 2:33 PM CSTTornado WarningFWDDenton42 min
Mar 4, 2:35 PM CSTSevere Thunderstorm WarningFWDEllis55 min
Mar 4, 2:37 PM CSTSevere Thunderstorm WarningFWDDallas53 min
Mar 4, 2:58 PM CSTSevere Thunderstorm WarningFWDBell, Falls, McLennan, Milam62 min
Mar 4, 3:01 PM CSTSevere Thunderstorm WarningFWDCollin, Grayson59 min
Mar 4, 3:11 PM CSTSevere Thunderstorm WarningFWDLimestone, Navarro64 min
Mar 4, 3:19 PM CSTTornado WarningFWDEllis41 min
Mar 4, 3:26 PM CSTSevere Thunderstorm WarningFWDKaufman, Rockwall64 min
Mar 4, 3:44 PM CSTSevere Thunderstorm WarningFWDFannin, Hunt46 min
Mar 4, 3:44 PM CSTSevere Thunderstorm WarningFWDHenderson61 min
Mar 4, 3:51 PM CSTSevere Thunderstorm WarningFWDMilam, Robertson54 min
Mar 4, 3:56 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt49 min
Mar 4, 4:10 PM CSTSevere Thunderstorm WarningFWDFreestone, Leon65 min
Mar 4, 4:11 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar49 min
Mar 4, 4:13 PM CSTSevere Thunderstorm WarningFWDLimestone17 min
Mar 4, 4:35 PM CSTSevere Thunderstorm WarningFWDAnderson, Leon55 min
Mar 4, 4:42 PM CSTSevere Thunderstorm WarningFWDRobertson18 min
Mar 4, 5:25 PM CSTSevere Thunderstorm WarningFWDAnderson20 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.